MAUDE Adverse Event Report: COOK ENDOSCOPY ECLIPSE TTC WIRE GUIDED BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY ECLIPSE TTC WIRE GUIDED BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL
Catalog Number ECL-12X5.5
Medical Device Problem Codes Crack (1135); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued from concomitant medical products: cook, qid-1, quantum inflation device; cook, metii-35-480, tracer metro direct wire guide.Investigation evaluation: our laboratory evaluation of the product said to be involved and the photo provided by the user confirmed the report.A functional test could not be performed on the returned device due to the presence of breaks in the catheter.A visual inspection of the catheter showed severe kinks resulting in breaks in the catheter.Two kinks were observed that had resulted in breaks in the catheter approximately 26.8 cm and 42.8 cm from the proximal end.A kink was also observed approximately 30 cm from the proximal end.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided indicated the balloon dilator did not receive lubrication prior to advancement through the endoscope.The instructions for use direct the user, "apply a water soluble lubricant to balloon to allow easier passage through accessory channel." this activity will aid in endoscopic advancement and reduce the likelihood of the catheter kinks.Failure to apply lubrication is the most likely root cause of the catheter kinking.Damage to the catheter can occur if the device experiences excessive pressure during general handling.Prior to distribution, all eclipse ttc wire guided balloon dilators are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that lubrication was not applied prior to advancement into the endoscope, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophageal dilation procedure, the physician used a cook eclipse ttc wire guided balloon dilator.The user tried to inflate the device but found a leaking issue at the sheath part [catheter].The user retracted the device from the endoscope and found an obvious bend at the sheath part.The user changed to another of the same product to finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ECLIPSE TTC WIRE GUIDED BALLOON DILATOR
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7918377
Report Number1037905-2018-00454
Device Sequence Number1858979
Product Code KNQ
UDI-Device Identifier00827002256309
UDI-Public(01)00827002256309(17)200405(10)W3846294
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2020
Device Catalogue NumberECL-12X5.5
Device Lot NumberW3846294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight70